Missouri, 2025

Flash Flooding and Flooding in Missouri, June 4 to 5, 2025

June 4 to 5, 2025 · NWS SGF · 22 events in 11 counties and zones

A very moist airmass led to the development of thunderstorms with heavy rainfall rates during the morning and afternoon of June 4th. Significant flash flooding occurred in and around the city of Marshfield.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$253,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A very moist airmass led to the development of thunderstorms with heavy rainfall rates during the morning and afternoon of June 4th. Significant flash flooding occurred in and around the city of Marshfield. Additional heavy rainfall caused flooding into the evening and overnight hours with some areas picking up two day totals of 3-5 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 4, 5:10 AM CST, 5 minutes earlier. Its key messages:

  • Flood Watch remains in effect through this morning. Additional rainfall amounts of 0.50 to 1 inch with localized amounts of 2-3 inches today. Highest amounts are expected along the I-44 corridor.
  • Marginal risk for severe thunderstorms this afternoon east of Highway 65. Damaging wind gusts up to 60 mph and frequent lightning are the main hazards.
  • Additional rounds of showers and storms are possible through the weekend, leading to additional risks for severe thunderstorms and flooding. The greatest potential for severe storms and flooding after today is Thursday night into Friday.
Area forecast discussion, Jun 4, 5:10 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
610 AM CDT Wed Jun 4 2025

.KEY MESSAGES...

- Flood Watch remains in effect through this morning. Additional
  rainfall amounts of 0.50 to 1 inch with localized amounts of
  2-3 inches today. Highest amounts are expected along the I-44
  corridor.

- Marginal risk for severe thunderstorms this afternoon east of
  Highway 65. Damaging wind gusts up to 60 mph and frequent
  lightning are the main hazards.

- Additional rounds of showers and storms are possible through
  the weekend, leading to additional risks for severe
  thunderstorms and flooding. The greatest potential for severe
  storms and flooding after today is Thursday night into
  Friday.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 245 AM CDT Wed Jun 4 2025

Current Conditions and Synoptic Pattern: Water vapor and upper
air analysis continues to show a broad trough with embedded
shortwaves across the western half of the CONUS. One shortwave
was currently moving through the area. Moisture levels were very
high across the area with the 00z KSGF sounding measuring a
1.66in PW value. RAP analysis suggests values increased close to
1.9in since then. A modest low level jet continues across
western Arkansas into southern Missouri. The actual surface cold
front currently extends from Clinton, MO to Pittsburg, KS to
Bartlesville, OK and is not moving very much given the mean
flow.

Today: The initial line of showers and storms will continue to
slowly push east into the eastern Ozarks however it will likely
continue to weaken with time. No additional severe weather or
flooding is likely with this activity. Otherwise as we head
through the morning we should see an increase in coverage of
showers and thunderstorms from northeast Oklahoma into southwest
Missouri along and ahead of the front. The 00z HREF depicts
this and has matched current radar trends fairly well. Not
expecting any severe weather this morning due to lower
instability however given the high PW and slow storm motions
some locally heavy rainfall and localized flooding will continue
to be a concern.

The flooding and severe risk may actually increase slightly by
afternoon as we get some slight destabilization east of Highway
65 with MU CAPE closer to 1500j/kg and 0-6km shear around 30kts.
Last several runs of the HRRR shows a small corridor of
training showers and storms east of Highway 65. Severe hazards
will likely be in the form of damaging winds up to 60mph if
storms can become organized. 00z HREF shows localized pockets
of 1-3 inches of rainfall this afternoon east of Highway 65,
potentially along the I-44 corridor from Springfield to Rolla.
Therefore we will keep the Flood Watch going through the morning
and if trends continue we may need to extend it forward in time
and perhaps spatially to the east. Western portions of the
Flood Watch will likely not see too much more rainfall to cause
additional flooding. Clouds and precip should keep temps much
cooler than yesterday, especially across the western half of the
area where highs in the low to mid 70s are likely. Locations
closer to West Plains could reach 80 if even a few peaks of sun
occur.

Tonight: The front looks to be located near or just east of the
I-44 corridor therefore at least scattered showers and
thunderstorms will continue across south central Missouri. The
severe and flooding threats should diminish overnight.

Thursday: Overall a fairly benign day as it appears that the
front will be across far southern portions of the area with
northerly winds and clouds across most of the area. Highs in the
upper 70s to around 80 are most likely however if skies clear
more than forecast highs could reach the lower 80s. Rain
chances are generally less than 40 percent and confined to south
central Missouri during the morning hours.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 245 AM CDT Wed Jun 4 2025

Thursday Night into Friday: Models continue to suggest that
another shortwave moving through the central plains combined
with an increasing low level jet will force a complex of
thunderstorms to from across southern Kansas and Oklahoma late
Thursday night. This complex would likely move into the area by
early Friday morning. If instability is high enough (there is
some uncertainty on the exact axis of instability) then
damaging winds up to 60 mph could occur. This complex does
appear to be a little more progressive which limits the flood
risk, however a widespread 0.50 to 1.5 inches of rainfall could
occur which could cause localized flooding. The stabilizing
effects of this round of thunderstorms causes uncertainty on
additional thunderstorm potential later in the day Friday into
Friday night with some potential that redevelopment stays to the
south. This will be refined as we get closer to Friday.

The weekend into early next week: The overall flow turns more
northwesterly this weekend as an upper level low drops into
Minnesota. While rain chances do decrease, they are not zero
(generally 10-30%) as weak shortwave energy moves down into the
area. This would support more of a isolated to scattered
potential versus a prolonged/widespread washout rainfall. Temps
will likely remain near average for early June with highs in the
upper 70s to lower 80s, depending on clouds/precip.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 551 AM CDT Wed Jun 4 2025

Rain will be at or very close to the TAF sites through the
morning and afternoon hours, with any thunderstorm potential
mainly at SGF and BBG. Ceilings will begin to lower into IFR
this morning at SGF and JLN and will linger around IFR for most
of the period. BBG will likely lower into IFR by this evening.
Rain chances generally end at the sites by this evening. Winds
have already turned northerly at JLN and will turn northerly at
SGF by afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until noon CDT today for KSZ073-097-101.
MO...Flood Watch until noon CDT today for MOZ055>058-066>070-
     077>081-088>091-093-094-101.

&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Burchfield
Hazardous weather outlook, Jun 4, 3:00 AM CST, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
400 AM CDT Wed Jun 4 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
400 AM CDT Wed Jun 4 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Scattered showers and thunderstorms will continue moving through
the area this morning with lightning and a localized flood risk.
Additional showers and thunderstorms will form late morning into
the afternoon, especially along and south of Interstate 44. These
storms could produce localized damaging wind gusts, lightning and
flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another round of severe thunderstorms is possible late Thursday
night into Friday, especially south of Interstate 44. Damaging
wind gusts and localized flash flooding are the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

The radar

The Springfield radar (KSGF), 77 km away, was scanning. The volume nearest the first event began at 11:15 UTC.

Open the radar archive at this moment

Event by event

12 flash flood, 5 heavy rain, 5 flood. Local standard time, as filed.

Heavy Rain, Jasper

When
June 4, 5:15 AM CST
Where
Jasper County, 3.45 mi NE of Carthage
Reported by
Mesonet
Coordinates
37.200, -94.270

A 24 hour rainfall total of 3.17 inches was measured in Carthage.

Heavy Rain, Dallas

When
June 4, 5:15 AM CST
Where
Dallas County, 0.55 mi E of Pumpkin Center
Reported by
Mesonet
Coordinates
37.750, -93.070

A 24 hour rainfall total of 3.15 inches was measured in Pumpkin Center.

Heavy Rain, Newton

When
June 4, 5:20 AM CST
Where
Newton County, 0.69 mi N of Redings Mill
Reported by
Mesonet
Coordinates
37.030, -94.520

A one hour rainfall total of 1.65inches was measured in Cliff Village.

Flash Flood, Camden

When
June 4, 6:51 AM CST to 8:51 AM CST
Where
Camden County, 1.29 mi WNW of Stoutland to 1.65 mi NW of Stoutland
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.830, -92.540

Route H in was closed due to flooding in Camden County.

Flood, Morgan

When
June 4, 9:28 AM CST
Where
Morgan County, 1.08 mi E of Florence to 1.35 mi ESE of Florence
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.580, -92.960

Route BB at Gabriel Creek was closed due to flooding.

Flood, Newton

When
June 4, 10:25 AM CST
Where
Newton County, 0.69 mi S of Racine to 0.67 mi S of Racine
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.890, -94.530

Route CC was closed due to flooding of Lost Creek.

Flood, Benton

When
June 4, 11:38 AM CST
Where
Benton County, 0.54 mi W of Hastain to 0.2 mi WNW of Hastain
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.200, -93.180

Route V was closed due to flooding of Deer Creek.

Flash Flood, Webster

When
June 4, 1:45 PM CST to 4:45 PM CST
Where
Webster County, 2.61 mi SW of Niangua to 2.25 mi ENE of Marshfield
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.350, -92.880

Significant street flooding occurred in the city of Marshfield with numerous road closures in and around the city.

Flash Flood, Webster

When
June 4, 1:55 PM CST to 4:45 PM CST
Where
Webster County, 0.69 mi S of Northview to 0.87 mi S of Northview
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.270, -93.000

A water rescue occurred along Mill Dam road south of Northview.

Flash Flood, Dallas

When
June 4, 2:20 PM CST to 4:45 PM CST
Where
Dallas County, 0.88 mi SW of March to 0.99 mi SW of March
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.510, -93.090

The Cumberland road bridge was not passable due to flooding.

Flash Flood, Pulaski

When
June 4, 2:26 PM CST to 9:30 PM CST
Where
Pulaski County, 1.77 mi WNW of Crocker to 2.86 mi WNW of Crocker
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.960, -92.300

Tavern Creek was flooded over Hwy U outside of Crocker.

Flash Flood, Dallas

When
June 4, 2:27 PM CST to 4:45 PM CST
Where
Dallas County, 2.14 mi SSW of Long Lane to 1.97 mi NW of Earnestville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.590, -92.930

The Pisgah road bridge was not passable due to flooding.

Flash Flood, Webster

When
June 4, 2:45 PM CST to 4:45 PM CST
Where
Webster County, 1.98 mi NNE of Northview to 1.44 mi NNE of Northview
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
37.306, -92.984

Two water rescues occurred along the Pomme De Terre River at Cologna Road and Greenwood Road just north of Interstate 44. Water was several feet deep over the road.

Flash Flood, Webster

When
June 4, 4:00 PM CST to 4:45 PM CST
Where
Webster County, 1.43 mi SSW of Forkners Hill to 1.22 mi S of Forkners Hill
Cause
Heavy Rain
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
37.452, -92.932

The bridge over the Niangua River at State Highway Y was washed out near Black Horse Rd. The road was closed.

Flash Flood, Webster

When
June 4, 4:30 PM CST to 4:45 PM CST
Where
Webster County, 0.88 mi NW of Beach to 0.51 mi NW of Beach
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.440, -92.980

State Highway W was closed due to flooding along Givins Branch.

Flash Flood, Laclede

When
June 4, 6:46 PM CST to 8:46 PM CST
Where
Laclede County, Pease to 0.4 mi SW of Pease
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.500, -92.630

Route J was closed due to flooding.

Flood, Barton

When
June 4, 6:47 PM CST
Where
Barton County, 1.49 mi SSW of Boston to 1.47 mi SSW of Boston
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.400, -94.310

Missouri Highway 126 was closed between Interstate 49 and southwest 15th st due to flooding of the North Fork Spring River.

Flash Flood, Shannon

When
June 5, 12:58 AM CST to 1:58 AM CST
Where
Shannon County, 5.36 mi SE of Munsett to 4.63 mi NE of Winona
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.074, -91.252

Route H was closed due to flooding of Rocky Creek.

Flash Flood, Shannon

When
June 5, 1:01 AM CST to 1:58 AM CST
Where
Shannon County, 4.84 mi S of Owls Bend to 4.85 mi S of Owls Bend
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.110, -91.200

Route NN was closed due to flooding of Rocky Creek.

Heavy Rain, Webster

When
June 5, 5:00 AM CST
Where
Webster County, 0.69 mi S of Marshfield
Reported by
Mesonet
Coordinates
37.320, -92.920

A 48 hour rainfall total of 4.75 inches was measured in Marshfield.

Heavy Rain, Webster

When
June 5, 5:05 AM CST
Where
Webster County, 2.6 mi ENE of North View Hill
Reported by
Mesonet
Coordinates
37.320, -92.980

A 48 hour rainfall total of 4.89 inches was measured near Northview.

Flood, Jasper

When
June 5, 5:27 AM CST
Where
Jasper County, 0.55 mi E of Alba to 0.95 mi ESE of Alba
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.230, -94.420

State Highway O was closed due to flooding at the Spring River.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251686, 1251687, 1251688, 1251689, 1251690, 1251691, 1251692, 1251693, 1251694, 1251695, 1251696, 1251697, 1251698, 1251699, 1251700, 1251701, 1251702, 1251703, 1251704, 1251705, 1251706, 1251707.